| Model Number |
017619 |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135); Unspecified Tissue Injury (4559)
| Date of Event |
09/07/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, the device did not fire during an open intrapericardial pneumonectomy.The device was used for trunk closure of the right pulmonary artery.The device failed to close the staples after closing the procedure.This resulted to extended surgical time, intraoperative hemorrhage with totally open pulmonary artery.
Event or Problem Description
According to the reporter, the device failed to close the staples after closing the procedure during an open intrapericardial pneumonectomy.The device was used for trunk closure of the right pulmonary artery.The issue was resolved by suturing.This resulted to extended surgical time, intraoperative hemorrhage with totally open pulmonary artery.
Additional Manufacturer Narrative
Additional information: b2(intervention req), b5, d9, g3, h3, h6 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the staples did not form as expected.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, on trunk closure of the right pulmonary artery during an open intrapericardial pneumonectomy, the staples were applied but did not close perfectly.In that anatomical condition (with little space), it was not possible to open the stapler before the section and check the suture line because the surgeon was operating in a very narrow anatomical compartment.This resulted to extended surgical time of more than 30 minutes and intraoperative hemorrhage with totally open pulmonary artery.The surgery was completed with a suture made manually and, despite the blood transfusion that was necessary, the intervention was perfectly successful.The patient did not suffer from any neurological damage.